Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 72, NWS Melbourne, FL

June 10, 2006Lake County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this red flag warning at Jun 10, 2006, 4:50 AM EDT for Lake County, Seminole County, Volusia County, Florida. It took effect at Jun 10, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2006, 4:50 AM EDT (08:50 UTC)
In effect from
Jun 10, 2006, 1:00 PM EDT
Expired
Jun 10, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2228 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 100850
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
450 AM EDT SAT JUN 10 2006

FLZ041-044-046-102100-
/O.NEW.KMLB.FW.W.0072.060610T1700Z-060611T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-SEMINOLE-
450 AM EDT SAT JUN 10 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. 

THOUGH EARLY MORNING DEW POINTS WERE RUNNING SEVERAL DEGREES ABOVE
WHAT THEY WERE 24 HOURS AGO...THE COMBINATION OF HOT AFTERNOON
TEMPERATURES AND DRIER AIR MIXING DOWN FROM ALOFT...SHOULD LEAD TO
4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jun 10, 3:50 AM EDT, 1 hour earlier.

Area forecast discussion, Jun 10, 3:50 AM EDT, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION
NATIONAL WEATHER SERVICE MELBOURNE FL
350 AM EDT SAT JUN 10 2006

.DISCUSSION...

...HOT AND MOSTLY DRY TODAY...
...TROPICAL MOISTURE FORECAST TO RETURN SUNDAY AND EARLY NEXT WEEK...

TODAY...WATER VAPOR LOOP SHOWING EXTENSIVE DRYING ALOFT AS MID LEVEL
RIDGE OVER THE PLAINS WAS NOSING ACROSS THE PENINSULA.  RIDGE IS
FORECAST TO FLATTEN AND ASSOCIATED SUBSIDENCE WEAKEN.  HENCE MODELS
SHOW PRECIPITABLE WATER VALUES RISING TO AROUND 1.5 INCHES AND A
LITTLE HIGHER IN THE SOUTH.  MOS POPS HAVE COME UP TO AROUND 20
PERCENT IN CENTRAL AND SOUTH SECTIONS.  MID LEVEL TEMPS STILL LOOK
WARM THOUGH SO WILL STAY WITH CURRENT FORECAST SHOWING SLIGHT CHANCE
POPS JUST IN SOUTHERN 3 COUNTIES WHERE INTERACTION OF SEA/LAKE
BREEZE SHOULD BE ABLE TO FIRE ISOLATED AFTERNOON STORMS.

WEAK SURFACE RIDGE JUST SOUTH OF THE AREA WILL MAINTAIN A LIGHT
SOUTH/SOUTHWEST FLOW AND WITH PLENTY OF SUNSHINE TEMPS WILL WARM
INTO THE MID 90S IN THE INTERIOR AGAIN.  MIGHT SEE A FEW NORTH
INTERIOR SPOTS TOUCH THE UPPER 90S ONCE AGAIN BUT NOTED THAT 850 MB
TEMPS ARE FORECAST TO BE A DEGREE OR TWO LOWER THAN YESTERDAY.

TONIGHT...LOW LEVEL RIDGE FORECAST TO START SHIFTING NORTH ALONG
WITH DEEP MOISTURE.  NAM/GFS MOS BOTH SHOW DEW POINTS IN THE LOW/MID
70S ACROSS THE AREA...LOOKS LIKE THE MUGGY...HUMID SEASON WILL
ARRIVE...FINALLY.  HAVE NOT INCLUDED ANY POPS AS THE MOISTENED AIR
MASS SHOULD REQUIRE HEATING TO GENERATE ANY DEEP CONVECTION.  IF
RIDGE SHIFTS AS FAR NORTH AS THE GFS INDICATES...THERE COULD BE SOME
ATLANTIC SHOWERS MOVING ASHORE ALONG THE SOUTH HALF OF THE COAST.

SUN-TUE...MUCH DEPENDS ON PATH OF EVOLVING LOW PRESSURE SYSTEM
CURRENTLY IN THE NORTHWEST CARRIBEAN SEA. RIGHT NOW AS LOW MOVES
INTO THE EASTERN GULF OF MEXICO MONDAY AND MONDAY IT GETS PICKED UP
BY 500MB TROUGH PUSHING ACROSS THE EASTERN U.S. AND MOVES QUICKLY
NORTHEAST PARALLEL TO THE EASTERN SEABOARD.

DEPTH OF SOUTHERLY MOISTURE FEED INCREASES SUN AND MON AS SYSTEM
EVOLVES AND MOVES INTO THE GULF OF MEXICO. PRECIPITABLE WATER VALUES
ARE FORECAST TO INCREASE TO WELL OVER 2 INCHES SUNDAY EVENING AND
REMAIN ABOVE 2 INCHES THROUGH TUESDAY WHEN CENTRAL FLORIDA IS ON THE
BACKSIDE OF THE LOW. MODEL/S SUGGESTING WRAP AROUND MOISTURE KEEPING
POPS AROUND 50 PERCENT TUESDAY THEN DROPPING OFF TO DAYTIME 30/40
REST OF THE WEEK.

WED-FRI...LATEST GFS RUN HAS 500MB TROUGH STAYING OVER THE EASTERN
SEABOARD AS LOW PRESSURE SYSTEM THAT MOVED OVER FLORIDA EARLIER IN
THE WEEK CONTINUES LIFTING NORTHEAST. NORTHWEST FLOW SHOULD KEEP
TEMPS AROUND CLIMO.

&&

.MARINE...SURFACE RIDGE TO OUR SOUTH TODAY WILL RESULT IN A LIGHT
SOUTH/SOUTHWEST GRADIENT FLOW WITH AN AFTERNOON SEA BREEZE RIGHT
ALONG THE COAST AT 10-15 KNOTS.  FLOW SHOULD BACK SLIGHTLY TONIGHT
TO THE SOUTH/SOUTHEAST AS RIDGE STARTS TO SHIFT TO THE NORTH.  SEAS
2 FEET OR LESS NEAR SHORE AND 2-3 FEET WELL OFFSHORE WILL BRING ONE
MORE DAY OF GOOD BOATING CONDITIONS.

SUN-TUE...INCREASING SOUTH THEN SOUTHWEST WINDS AS LOW PRESSURE
SYSTEM IN THE NORTHWEST CARRIBEAN SEA DEVELOPS AND MOVES NORTH INTO
THE EASTERN GULF OF MEXICO. MODELS HAVE SYSTEM TRAVELING ACROSS
NORTHERN FLORIDA AND INTO THE WESTERN ATLANTIC TUESDAY. EXPECT
BOATING CONDITIONS TO START GOING DOWNHILL BY LATE SUN WITH NUMEROUS
SHOWERS AND THUNDERSTORMS STARTING SUNDAY NIGHT THROUGH MONDAY
NIGHT. CONDITIONS IMPROVE SLOWLY WED AS NORTHWEST FLOW BEGINS TO SET
UP.

&&

.AVIATION...WARM CONDITIONS EARLY THIS MORNING BUT THERE COULD BE A
FEW PATCHES OF LIGHT FOG WHERE SURFACE WINDS LAY DOWN.  ALSO SOME
SMOKE MIGHT DRIFT INTO THE ORLANDO AREA FROM FIRE JUST SOUTH OF
DISNEY.  EXPECT A LITTLE MORE AFTERNOON CUMULUS AS DEW POINTS LOOK A
LITTLE HIGHER THAN YESTERDAY...ESPECIALLY ACROSS THE SOUTH WHERE
ISOLATED SHOWERS/LIGHTING STORMS FORM.

&&

.FIRE WEATHER...LOOKS LIKE ONE LAST TRICKY FORECAST ON RH VALUES AS
THERE IS STILL PLENTY OF DRY AIR ALOFT. DEW POINTS CRASHED INTO THE
LOW/MID 50S IN A FEW SPOTS YESTERDAY AND FORECAST SOUNDINGS IN THE
FAR NORTH SHOW SOME DRY AIR IN THE LOW LEVELS EARLY...THEN
MOISTENING BY THE AFTERNOON.  AM SKEPTICAL OF THIS DRY AIR BEING
REPLACED SO FAST AS MODELS HAVE HAD A TENDENCY TO DO THIS TOO
QUICKLY DURING THIS FIRE SEASON.

THINK THAT RED FLAG CONDITIONS MIGHT OCCUR OVER A PORTION OF THE
NORTH...BUT PLAN TO LET DAY SHIFT TAKE A LOOK AT THE MORNING
SOUNDINGS BEFORE TRYING TO PICK OUT THE AREA.

DEEP MOISTURE WILL RETURN BY SUNDAY AS STRENGTHENING SOUTHERLY FLOW
DEVELOPS IN RESPONSE TO AN AREA OF LOW PRESSURE IN THE WESTERN
CARIBBEAN THAT TRACKS OVER THE EASTERN GULF OF MEXICO SUN AND MON
THEN NORTH FLORIDA TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  94  74  88  75 /  10  10  50  60
MCO  95  74  91  75 /  10  10  50  60
MLB  91  76  88  75 /  10  10  50  60
VRB  90  76  87  77 /  10  10  50  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 RED FLAG WARNING THIS AFTERNOON IN SEMINOLE...NORTH LAKE AND
 INTERIOR VOLUSIA.

&&

SHORT TERM...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, Jun 9, 10:25 PM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 PM EDT FRI JUN 9 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
100900-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1025 PM EDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT

...DENSE FOG/SMOKE IMPACT...
A SMOKE AND FOG MIXTURE IS EXPECTED TO AFFECT SOUTHWEST SECTIONS
OF ORANGE COUNTY INCLUDING THE ATTRACTIONS AREA LATE TONIGHT AND
EARLY SATURDAY MORNING. LOCAL VISIBILITIES MAY BE REDUCED TO LESS
THAN A QUARTER MILE AND MAY AFFECT U.S. 192 ACROSS SOUTHWEST
ORANGE COUNTY. MOTORISTS AND TOURISTS SHOULD BE ALERT TO THE
POSSIBILITY OF A SMOKE AND FOG MIX REDUCING VISIBILITIES LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
INCREASING CHANCES FOR LIGHTNING STORMS ARE EXPECTED SUNDAY
AFTERNOON. THE THREAT FOR LOCALLY HEAVY RAIN WILL INCREASE EARLY
NEXT WEEK AS DEEP TROPICAL MOISTURE IS LIFTED NORTHWARD MONDAY AND
TUESDAY. THERE IS SOME POTENTIAL FOR THE TROPICAL WAVE ACROSS THE
WESTERN CARIBBEAN TO SLOWLY DEVELOP AS IT MOVES NORTHWARD TOWARD THE
EASTERN GULF OF MEXICO LATE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

VOLKMER

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.